... anxiety attacks and they are getting worse. Is there anyone in here taking Effexor XR and how is it helping you? Thank you, Nikki
19 Nov 2009
I took Effexor XR and since it is just a ssri it really did not help with anxiety. However there are new meds that address both anxiety and depressipn ssri and a ssnri. Cymbalta, Prestiq are two that I know of. I am now on Cymbalta x 2 weeks I still have anxiety my doc said that it takes about 4 weeks to start working and that it will start helping the depression before the anxiety maybe the Effexor will work for you the same way but do let your Doctor know how you are feeling maybe he/she can change it or add something to it for the anxiety.
16 Dec 2009
I had the same problem with Effexor XR. I talked to my doctor about Abilify. Abilify is a "Mood Stabilizer" used with antidepressants such as Effexor Xr when you feel like you're not getting the full effect of the antidepressant. I take it and it works Great! It takes a few weeks to start working but it's amazing. It does cost a fortune but it's worth it in my opinion. If you're having anxiety you should check out xanax. I also take xanax. It gets a bad rep do the addicts that abuse it but if you take it as prescribed you shouldn't have a problem. Hope this helps!
28 Jan 2010
I took effexor for anxiety panic attacks and sleep disorder. It caused me to have heart palpalations and didn't help very much with the anxiety , I took it for almost a month and then I was switched to paxil later. Paxil stopped the panic attacks for me and also helps me sleep at night
13 Feb 2010
I took effexor xr until the dose could go no higher. It had no possitive effect on me what so ever. I can tell you I did have positive outcomes with my anxiety useing; lorazapam(adivan) ; (clonzapam) unsure of correct spelling on this one but it is pronounced; ca- lon-apen; and the most recent perscribed to me was ; (valum) I can confidently say these all provide positive outcomes. Everyone is different but I would say give one of those a try.
28 Feb 2011
Hi. I have taken it for about 7 years and it helped alittle at first but I still get panic and anxiety. My one doctor who is taking me off it does not like it because of the side effects and boy going through withdrawal is very hard. I went from225 a day and now this week I am down to37.5 and it is hard.
2 Mar 2011
Hi this is vincent 1905. I have been taking effexor xr for 7 years. My doctor I am going to now is trying to get me off it. I am having some bad withdrawels and it is not easy but I want to get off it. I have a good doctor and I want to get to the real problems which is my past. Things that happen to me. I have had this all my life but did not know what it was. My mother and grandmother also suffered from panic and fear of prople. Today I had a really bad melt down but my doctor talked me through it. Stay well and there is hope.
21 Mar 2011
Hi Iam weening off effexor now. I find for myself that the anxiety and panic attacks are something that I have been going though all my life. Since I have gone into therapy that is helping more then the pills did. Don't get me wrong I have my bad days. I still have to take xanax when I get an attack. Talking in therapy has helped me understand why I have the problems I do. I don't know if that makes sense, but I have things from my childhood that have triggered a lot of these disorders that I have now.I don't have answers to everything and I may be like this the rest of my life, but talking and getting to know what is going on inside me has made a big difference. I now have a part time job 2 days a week and I am painting again. Before even on the medication , I could not leave the house. Pills are good but in my case I wanted to know why I was like this.
I felt like a freak a times and I still can't be around a lot of people but I have seen improvement in myself. It is so easy for a doctor to say just take a pill and that will take care of everything and it did for awhile.The effexor is a drug that helped me for a while. I think in your case you should sit and talk to your doctor and see what he thinks about maybe having you find a doctor that can get to the root of your problems. Please do not stop taking this drug by your self. I know in my case they had to increase the dosage. I was on 225mg a day and now I am down to 37.5. I don't know if this has helped you in any way. I wish you the best and remember talk to your doctor.
21 Mar 2011
Yes i was also on effexor but it did nothing for me.Made my panic attacks worse and anxiety hit the roof,i had to wean off it.Im now taking prozac and xanax which is very good for anxiety and panic.I had not a good experience with effexor but then some people swear by it,everyone is different and what suits some,might not suit another.
Good luck with it,maybe suggest something else with your doc if you are not comfortable with the effexor,i'm sure you'll find something that suits you,there are so many to try and test,i know its frustrating but you'll get there in the end!
21 Mar 2011
I have taken Effexor in the past but my advice to you if you are currently taking Effexor XR and still have symptoms that do not allow things to improve then you need to call your doctor and discuss this with him, sometimes it takes changing medications or using a combination of medications before you obtain the best results.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My boyfriend has high anxiety problems and depression.. he just started taking effexor what can I do
... to help out with his treatment ?
2 answers • 4 Dec 2010
I've been on Effexor XR since 2007 for Depression & Anxiety. I switched to the generic Venlafaxine HCL when it became available without a ...
2 answers • 24 Feb 2014
I have suffered from bouts of depression, and constant anxiety for most of my life! Some days are really bad and I can't handle anything or ...
6 answers • 23 Jan 2015
... and depression having started taking Effexor almost 5 weeks ago. I moved from 75mg to 150mg after the first week and then added Valdoxan at ...
2 answers • 8 Feb 2015